I have since then had insomnia beyond belief, which is now somewhat better, extreme urination, tremors, depersonalization, extreme vertigo, anxiety, chest pains, twitching, hard time breathing, and increased heart rate. Rarely did I have a good hour, but I struggled to get through it day by day, hour by hour. As of Sunday, I was off the drug for 5 weeks and Saturday night was awakened by the fact that I couldn't breathe and had heart rate of over 120 bpm. I suffered the entire night, and the next day resided to the fact that I needed to take a Klonopin, which I did and took 1 mg.
It is now Tuesday, and I only took it that one time, the amazing thing is that all the horrible symptoms I was feeling all went away, with one pill. I am at a loss now because I don't want to go back. I struggled through hell, somewhere between life and death, however I know that I can't continue to do this.
My question is what do I do from here? Should I try to go to .25 everyday and then taper after 14 days as suggested by some sites, should I go to .25 every other day, should I try valium, another medicine...what would you suggest. I feel like I have come so far, although it has been unbearable, so I don't want to take steps back, but I realize I can't live like this. I am very afraid that if I go back my body will be "addicted" again and when I stop I will suffer the same all over again. Any advice anyone has would be greatly appreciated.
I think the most important thing is to talk to your doctor about it. You have made it so far! You suffered Saturday but guess what you made it through panic attack and all. From being on it for 17 years and going down that much is a victory.
Talk to your doctor and don't beat yourself up about taking a pill. However I think you can do it.
I already wnat to get off but I really like the drug and find that it really helps my depression and anxiety. However I worry that this drug is dangerous and that I won't be able to get off of it. I am on Celexa 10 mg and Klonopin .5 mg daily.
I am starting a new teaching job in August and my cat of 11 years just past away last week. When do you think is a good time to stop?
I read all these horror stories of stopping and I wonder what is true. What are tolerance side effects? I have been a little dizzy and shaky lately, but I was assuming this was from my cat passing and me being so depressed and not eating very well?
You might want to let your doc know what's going on, see how you feel in a month or two (once you feel a bit settled in your new job), and then re-evaluate your situation. At any rate, I wouldn't try working off the Klonopin right now, when you've just lost your cat and are about to embark on a new job. You've got some mourning and some natural anxiety to work through, and trying to work off Klonopin (if you decide to) will likely only exacerbate things.
This is going to sound coldly practical, but if you've been on the drug for a year already, another month or two is not going to make withdrawal worse, most likely. And if you choose to wean off Klonopin and experience withdrawal symptoms, you already know you don't want to do that right when starting a new job. There really isn't a good time to stop, just less troublesome times. You might want to adjust to your new job's demands and cycles before deciding when the best time is. I've taught school myself, so I *know* there's really no good time except summer, if you aren't teaching then, but granted, that's a year away from now.
My own research on Klonopin withdrawal so far seems to indicate that it doesn't matter much if you took the drug for two weeks or two decades: you can still experience horrid withdrawal symptoms. So if in a month or so you are feeling better, with no indication of Klonopin issues, you might take the time to research your options and plan to switch drugs, etc. starting in May/June. I know -- that's a long time off. It might be better for you in the long run. It might not. It's a real c**p shoot, I'm afraid.
I'm no professional (just a fellow sufferer), but I'd suggest keeping a journal for now as well, if you aren't already. The main danger with a journal is you can start to fixate on symptoms, but they're invaluable when talking to your doctor and trying to figure out whether how you're feeling is a drug side effect or just typical stuff that life throws at you and will pass with time.
I'll tell you I still don't have a drug regimen that really works for me, so I'm not speaking from the point of view of a "success story." I am coming off taking a cocktail of drugs (Lithium, Klonopin 1.5 mg/day, Seroquel, and Lexapro) myself, and trying to decide what to do next. I've been prescribed a very low dose of Cymbalta, which seems mostly intelligent from what I've read (low dose of antidepressant to combat Klonopin and Lexapro withdrawal symptoms, but low enough not to excite anxiety), but the withdrawal effects of Cymbalta are no selling point either. I'm also looking into a site called theroadback.org, which combines weaning strategy with nutritional supplements.
I don't know how I feel about any of it yet. I do know that despite two recent weeks of unrelenting anxiety and muscle tension (Klonopin withdrawal), I've felt actual hope for the first time in something like three years. THAT is what I would most advise you to be on the lookout for, no matter what drugs you take or don't in the future. It took me doing what I knew I shouldn't (weaning off the drugs myself, slowly, without medical supervision) to rediscover that, and to realize I'd lost it. I am NOT advocating you do this; it was dumb of me, but I was too numbed at the time to care much. Don't let it happen to you, OK?
In short: talk to your doc, get some second opinions, keep tabs on your symptoms meanwhile. Reevaluate after you've collected some data. Don't make any hasty decisions. And let your friends and family know you are on drugs that can, quite literally, rob you of the very hope they promise to give back to you. Ask these folks to keep an eye on you.
This is not to say these drugs are bad or evil or should be pulled from the shelves. It's to say these are powerful medications that are altering your brain chemistry, and crazy side effects are almost to be expected, so treat the drugs and yourself with the respect you both deserve. Proceed with caution, but don't throw the baby out with the bathwater. "Modern" medicine leaves a lot to be desired ("Sewing people up like garments!" -- Dr. McCoy, Star Trek), but it's what we've got for now.
Best of luck!
I went to my Dr. In June to discuss going off this med. he was all for it and suggested a slow tapering method. Long story short. That was June now it's October and I took my last reduced tablet-.25- 8 days ago. The whole process has been insane. Now that I'm not taking that anymore I hoped I wouldn't have anymore withdraw symptoms. I was wrong. Out of the past 8 days, I've had half a day I felt normal than it hit me like a truck later in the afternoon. Since than, I think it was around day 4 off the med- I have felt horrible. I shake like crazy. My tongue feels numb on the tip all day/night. I have hot/cold flashes all through the day/night. I get sweaty a lot. I feel like my hands and feet are always "wet". I have very poor balance and my ears are always ringing or feeling like I have ear muffs on and can't hear. I have had crying fits that come out of no where. The last two days I've had a burning feeling in my eyes and a wicked headache. Not to mention panic attacks daily, feels like my heart will jump out and my throat is swelling so I can't catch my breath.
So I was hoping someone out there may be able to answer this. When will I feel ok? Day 8 no clonazepam - will things start to go away by 10 days? I need to have something tangible to focus on. Please help.
I tried to go cold turkey from .5 mg per day, I was fine for first week and then the awful cycle began of tremors, anxiety, hypersensitivity, ringing in the ears, and bad insomnia began. After 47 days I reinstated at .5 mg 3x per day. I was back to normal inside a week. This was 2 years ago. I have since tapered down to .125 mg 4x per day and plan on going gradually lower each month until I am off. I plan to titrate. I don't think Valium will work for me. Good luck
Why stop if it is working. I would rather enjoy my life on a drug then suffer depression and anxiety for life. 25 years on clonazapam and it is the only thing that keeps me alive..